Skip to content
Skin issues - blotches and whelps
avatar
singingbear posted:
I don't know if my current problems are related to my RA or drug side effects or either one but just wondering if anyone else has the same problem. For the last few months I have had a skin sensitivity, mostly on my hands and arms, that seems to come and go. If I simply rub my arm against something (cardboard box, plastic tub, table top, coat sleeve, etc) I break out in red rash like blotches. They don't always itch but sometimes they do. In addition anywhere on my body that I scratch an itch I get large red whelps from my finger nails almost instantly. I also get whelps where anything else even slightly scratches my skin. The blotches and whelps usually go away within about 15 minutes or so. The strange thing, at least to me, is that the reactions seem to come and go. One week everything might irritate my skin and the next week no problems. Has anyone else experienced this. I really do feel like I am going crazy some days. Maybe it is all from winter dry skin but I have never had this reaction before this summer.
Reply
 
avatar
3collies responded:
Hi singingbear. I've had many skin issues also and I am just as confused as you are as to the cause. One thing you may want to consider is that our skin is an organ and RA does have an affect on our organs as well as our joints. I never had allergies before my diagnoses so Iwas surprised that now I am allergic to everything. I take medication for my allergies and that seems to help with the weird skin reactions. I also noticed that my sking problems became worse after I was weaned off of Prednisone which may have kept them at bay for awhile. Just some food for thought.
 
avatar
singingbear replied to 3collies's response:
Thank you for your thoughts. I just realized that my skin reactions did start after I stopped the prednisone back in August and seem to get be getting worse little by little. Right now I am dealing with an increadibly itchy rash on my stomach, arms, and legs. Trying to stay positive but with each added problem it becomes more difficult.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

mouth sores
I recently read that when one takes methotrexate as many of us do with RA and Sjogrens Syndrome, it can make your levels of folic acid drop ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.